Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lorazepam vs Xanax on Atripla to aid in anxiety and sleep?
Nov 24, 2010

Thank you for the prompt reply on the questions as this site is most helpful and encouraging. Another question, while completing my first week of Atripla, I have been taking it at 10/10:15pm before bed on an empty stomach. One doctor gave me .5mg of lorazepam to combat my anxiety and the other .25mg of generic Xanax to help me sleep. I usually wake up however at 2am and around 4:30am. Is it the medicine or anxiety? Are there an negative side effects on either or both medicines while on Atripla effecting VL? Which do you recommend and will the sleeping get better as the weeks on Atripla proceed. Thank you again for taking the time to help answer these questions!!

Response from Dr. Henry

Xanax and lorazepam are similar types of drugs so would not use together. Responses to them vary from individual for use as sleep/anxiety agents so no general rule can be applied to determine the best fit in many cases. The sleep problems from the Atripla are mostly due to the efavirenz and generally peak in the first weeks and then decrease so that by week 4 perhaps only 10% of so patients have continued annoying problems. Ideally, Yyur doctors should coordinate their prescribing in order to avoid over medication and /or duplication with your HIV /primary doc acting as arbitrator with your input. KH



Previous
Meds & Antibotics
Next
HIV + Couple have a HIV- baby?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement